For the several days I have takent the new one venlafaxine, I have been extremely dizzy. I have often had low levels of "vertigo" but this is off the cahrts. Could it be caused by this med change? Is it a problem to be concerned about?
3 Aug 2010
If you were on Effexor XR 75mg you must be given the newly approved generic version by Teva - Venlafaxine HCl - extended release capsule 75mg.
This is the only generic version that is interchangeable with Effexor XR.
Check with your pharmacist that you have been given the correct generic.
3 Aug 2010
I agree with suzanne. Check with your pharmacist. I believe by law the FDA can only approve a generic brand if it works exactly like the name brand. But if 2 people here are already having a negative reaction, definitely bring this up with your doctors! Good luck to you and hope you start feeling better soon.
4 Aug 2010
I'm on the phone getting my Effexor XR prescription renewed, and I was offered the generic. I agreed to it until I saw the posts above. It seems that perhaps it's better to wait and see how others respond before switching. I'm interested in hearing about anyone else's experiences, good or bad.
5 Aug 2010
I have been taking the generic form of the extended release for about 1 month. No difference from the brand name. Make sure that if you're on XR you get the extended release generic. Otherwise you're in for side effects because it doesn't last in your system like extended release. When taking an immediate release version the doses need to be broken up so the desired amount in your blood stream stays continuous. Hope this helps!
19 Nov 2010
I found that I'm experiencing the same thing! I'm on 225mg of Effexor XR, and once switched to the generic (it is the extended release too), I've started feeling as though I'm withdrawing, even though it appears to be the same dosage.. I've been dizzy and very irritable and sensitive, so I've been wondering the same, if there's a difference at all, that could be making me feel this way... Let me know if you figure it out, I'm going (back) to the doctor!
15 Jan 2011
I don't like generic pain medications (I have been through five kinds) I would say from my experience every person's body is different what might not be a problem for you might make me really have problems, now I am not trying to scare you if this continues please contact you prescriber and tell him what has happened far better if this does not work then maybe he can intervene my best wishes and prayers
7 Feb 2011
Hello, I was switched to generic without notice and I was spiralling downward and had no idea why! The only change I could think of was that when I was paying my dispensing fee they mentioned it was generic and my benefits only covered generic. So i figured they would never give me something that didn't work exactly like the brand name! Well I was wrong! I spoke to my doctor and she was actually flooded with complaints about this new 'generic' effexor! She emmediatly prescribed "brand name only" Effexor and had to write a note for the pharmacist etc. I began to feel back to my old self pretty quickly.
So my doctor explained to me that Effexor has a patented time release system in it. Try as they might, the generic people can not seem to emmulate it. I find it rather discouraging that they market their product as the same as the brand name! It just doesn't seem right to play with people's lives like this! If I hadn't figured it out as quickly as I did I would have been in serious trouble.
10 Feb 2011
Thank you to all who have answered to the posted question. Yesterday I called my pharmacy to ask about differences between the 150mg ER Venlafaxine tablet versus the 150mg ER capsule. I have never had an issue going between brand name Effexor xr 150mg and the venlafaxine ER tablets, but this switch from tablet to capsule has been grueling. I feel light-headed, sick to my stomach, and have had headaches.
I have been on the drug for 10+ years, and because of insurance changes have had to switch back and forth. Now the pharmacy gave me the new ER capsule. This sucks!
10 Feb 2011
Mine is the worst scenario... Starting with the generic up to 225mg, feeling much better by the fourth week and after that my doc switched me to the brand name 225mg, and three weeks right now I'm going crazy. I paid 300 for the brand name for nothing... I feel like I'm starting a new med directly on 225mg... my anxiety is terrible and insomnia (I didn't have any of those with the generic, which I started slowly). I hate psychiatrists...
17 Aug 2011
I took the generic venlafixine hcl last summer. I took it for anxanity attacts because my husband had passed away. I took it for 3 weeks and one morning I woke up and saw about 5 people in my front yard. I called the Sheriffs dept and let my german shepherd dogs out. Well needless to say the dogs did not react at all. The sheriff & deputy came out and saw no one. I just stood on the front porch & cried. Thats what venlafixine did to me. Then I found out that I was not the only one who had this reaction. Never again. Thats what generics do to you God help us all Sheba3878
29 Dec 2011
I think im having the reverse effect. i was on the generic venaflaxin (dont know if im spelling it right) and my pharmacy gave me Effexor XR and i feel light headed and dizzy at first i thought it was a side effect of the Mirena but now that im reading these post im thinking it might be the Effexor XR..
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 31 Dec 2009
... want to know if I can take St johns wort, and how much. the bottle says 2 tabs 3 x a day, but is that too much since im taking the Venlafaxine?
1 answer • 25 Mar 2010
... like someone has taken my lungs out and used them as a punching bag. They are sore. It gets worse when I am tired or at the end of the day. ...
1 answer • 13 May 2012
I have been getting valacyclovir hcl 500mg which is a generic of valtrex, its a blue tablet with a v.5 on one side and the actavis imprint on the ...
3 answers • 24 Apr 2013
I took 37.5 for 2 weeks, then bumped up to 75mg for 2weeks and it wasnt working so the doc dropped it down to 37.5 for 3 days and told me to stop ...
1 answer • 11 Jun 2014